See Alike in...

Alike App

Browser

Chelle1

840d

I was prescribed lamictal, clonazepam, and Zonisamide today. I’m wondering if anyone had experience with these meds and can share their thoughts

Top reply
    • Zonnie

      828d

      I took Zonisamide for like 10 years from fifth grade through my first year in college. It did a great job stopping the seizures for me, but it made me extremely heat sensitive - it prevented me from being able to sweat or regulate body temperature, and my seizures can be triggered by heat. When I transitioned off it, it became apparent that it had also stunted my emotional development so these last few years in college I've also been going through the emotional turmoil most people experience in high school.

    • Zonnie

      828d

      I took Zonisamide for like 10 years from fifth grade through my first year in college. It did a great job stopping the seizures for me, but it made me extremely heat sensitive - it prevented me from being able to sweat or regulate body temperature, and my seizures can be triggered by heat. When I transitioned off it, it became apparent that it had also stunted my emotional development so these last few years in college I've also been going through the emotional turmoil most people experience in high school.

    • Nikolas

      833d

      I used to take lamictal but it made me very very sleepy. I couldn't function daily and it turned me into a zombie. I currently take zonisamide and have for years and it works fairly well with no side effects that I've noticed

    • jay_

      834d

      I take all of those! hardly anything with zonisamide, although it did make me have derealization at times, but nothing at all now. clonazepam (I can’t remember if that’s onfi or klonopin) but I think it’s klonopin, that’s my rescue medication. it typically knocks me out for a few hours after seizure-like behavior, so I assume drowsiness is a symptom. I don’t notice any side effects with lamictal.

    • strugglebus

      839d

      My weight loss started with lamotrigine actually, because my first neurologist forced me on a dissolvable tablet twice a day and it made me feel so disgusting and nauseous I just couldn't eat. But eventually I switched to a regular pill, and started eating more again, but then I was put on zonisamide so it makes it difficult to eat. I basically lost appetite but I don't feel nauseous

    • Willb

      839d

      I hope so too. I wish you nothing but the best. Let's get these damn seizures under control! 🙏

    • Chelle1

      839d

      I’m having the same deja vu/ partial seizures. Hopefully it won’t have the same effect for me. I’m so sorry you experienced that!

    • Willb

      839d

      I was mainly having deja vu/ partial seizures (1-2 min). The zonisamide made me speechless and confused for close to an hour, so I replaced that med quick. I take several meds that make me sleepy already so it is hard to distinguish if it made me any more tired than my baseline.

    • Chelle1

      839d

      Thank you for sharing your experience, Willb! I will definitely be on the lookout and meep a record. Did it make you very tired in addition to the seizure increase! We’re you having complex seizures with those symptoms prior?

    • Willb

      839d

      I'm a rare case, but zonisamide caused me to have more complex seizures (loss of consciousness/ inability to speak). Meds are different for everyone I know, but definitely approach all new seizure meds with caution, and write down anything that is out of the ordinary for the first couple of weeks.

    • Chelle1

      840d

      Thank you so much for replying! I’m reading that some have experienced noticeable weight loss. Was that the case for you?

    • strugglebus

      840d

      I take zonisamide, I don't have any bad side effects, when I got up to 300mg it did make me lose my appetite. But nothing else that I know of

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion